Halifax District RCMP is warning the public of the dangers associated with illicit drug use following two suspected overdoses over the weekend.
On October 15, at approximately 12:45 p.m., RCMP officers assisted EHS at a home in Cole Harbour. Upon arrival at the residence, one youth was pronounced deceased, and two others were transported to hospital by ambulance. At the scene, officers seized a small quantity of unknown substances in pill and powder form and drug paraphernalia.
The investigation is being led by RCMP/HRP Integrated Criminal Investigation Division, with assistance from the Nova Scotia Medical Examiner Service.
Our thoughts are with the youth’s family at this difficult time.
Later that evening, at approximately 9:30 p.m., RCMP officers, in assistance to EHS, attended a suspected drug overdose at the home of a 34-year-old Cole Harbour man. RCMP officers administered multiple doses of Narcan (Naloxone) at the home. The man was then transported to hospital for further treatment.
Street drugs often contain unknown substances and may be of various strengths or dosage. If you suspect an overdose or see someone in medical distress, call 911 immediately.
Common signs of a drug overdose could include:
- Slow or absent breathing
- Blue or grey lips and fingers
- Dizziness and confusion
- Severe drowsiness or inability to wake a person up
- Snoring, choking or gurgling noises
Naloxone is a temporary antidote for opioid overdoses that buys time to seek medical assistance, but it doesn’t replace medical treatment. If not taken to hospital, an overdose victim can fall back into the overdose within 30 minutes. Naloxone kits are available free of charge through the Nova Scotia Take Home Naloxone Program; information on this program and where to obtain a kit is available at: http://www.nsnaloxone.com.